Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 174, NWS Des Moines, IA

September 5, 20124 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Sep 5, 2012, 1:09 AM CDT for 4 counties in Iowa. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2012, 1:09 AM CDT (06:09 UTC)
Expired
Sep 5, 2012, 1:38 AM CDT
In force
29 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Grundy County, IA

The radar

The Des Moines radar (KDMX), 124 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 1:33 AM CDTTSTM WND DMG3 Wnw Waterloo, IAA LARGE LINDEN TREE WAS SPLIT IN HALF DUE TO STRONG WINDS. DELAYED REPORT. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 10:19 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1890 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1890 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1662 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WUUS53 KDMX 050609
SVRDMX
IAC013-017-023-075-050700-
/O.NEW.KDMX.SV.W.0174.120905T0609Z-120905T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
109 AM CDT WED SEP 5 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BLACK HAWK COUNTY IN NORTHEAST IOWA...
  SOUTHWESTERN BREMER COUNTY IN NORTHEAST IOWA...
  SOUTHERN BUTLER COUNTY IN NORTH CENTRAL IOWA...
  NORTHERN GRUNDY COUNTY IN CENTRAL IOWA...

* UNTIL 200 AM CDT

* AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR APLINGTON...OR 18 MILES EAST OF IOWA
  FALLS...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARKERSBURG...CEDAR FALLS...HUDSON...DENVER...STOUT...NEW
  HARTFORD...DIKE...JANESVILLE AND WATERLOO AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

&&

LAT...LON 4240 9238 4250 9298 4251 9301 4271 9302
      4269 9231
TIME...MOT...LOC 0609Z 280DEG 39KT 4259 9286
WIND...HAIL <50MPH 1.00IN

$$

BEERENDS
3 follow-up statements
066 
WWUS53 KDMX 050621
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
121 AM CDT WED SEP 5 2012

IAC017-050631-
/O.CAN.KDMX.SV.W.0174.000000T0000Z-120905T0700Z/
BREMER IA-
121 AM CDT WED SEP 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BREMER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4240 9238 4250 9295 4271 9290 4265 9255
      4264 9255 4264 9233
TIME...MOT...LOC 0621Z 280DEG 39KT 4257 9269

$$

IAC013-023-075-050700-
/O.CON.KDMX.SV.W.0174.000000T0000Z-120905T0700Z/
GRUNDY IA-BLACK HAWK IA-BUTLER IA-
121 AM CDT WED SEP 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
BUTLER...NORTHWESTERN BLACK HAWK AND NORTHERN GRUNDY COUNTIES UNTIL
200 AM CDT...

AT 117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR PARKERSBURG...OR 21 MILES WEST OF WATERLOO...
MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  CEDAR FALLS...HUDSON...NEW HARTFORD...DIKE AND WATERLOO AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4240 9238 4250 9295 4271 9290 4265 9255
      4264 9255 4264 9233
TIME...MOT...LOC 0621Z 280DEG 39KT 4257 9269
WIND...HAIL <50MPH 1.00IN

$$

BEERENDS
002 
WWUS53 KDMX 050634
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
134 AM CDT WED SEP 5 2012

IAC023-050644-
/O.CAN.KDMX.SV.W.0174.000000T0000Z-120905T0700Z/
BUTLER IA-
134 AM CDT WED SEP 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BUTLER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4240 9238 4247 9278 4256 9277 4255 9256
      4257 9255 4263 9251 4264 9233
TIME...MOT...LOC 0634Z 287DEG 34KT 4249 9255

$$

IAC013-075-050700-
/O.CON.KDMX.SV.W.0174.000000T0000Z-120905T0700Z/
GRUNDY IA-BLACK HAWK IA-
134 AM CDT WED SEP 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BLACK HAWK AND NORTHEASTERN GRUNDY COUNTIES UNTIL 200 AM CDT...

AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 7 MILES WEST OF CEDAR FALLS...OR 12 MILES WEST OF
WATERLOO...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  CEDAR FALLS...HUDSON AND WATERLOO AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4240 9238 4247 9278 4256 9277 4255 9256
      4257 9255 4263 9251 4264 9233
TIME...MOT...LOC 0634Z 287DEG 34KT 4249 9255
WIND...HAIL <50MPH 1.00IN

$$

BEERENDS
442 
WWUS53 KDMX 050638
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
138 AM CDT WED SEP 5 2012

IAC013-075-050648-
/O.CAN.KDMX.SV.W.0174.000000T0000Z-120905T0700Z/
GRUNDY IA-BLACK HAWK IA-
138 AM CDT WED SEP 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BLACK HAWK AND
NORTHEASTERN GRUNDY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM CDT.

LAT...LON 4240 9238 4247 9278 4256 9277 4255 9256
      4257 9255 4263 9251 4264 9233
TIME...MOT...LOC 0638Z 287DEG 34KT 4248 9250

$$

BEERENDS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 12:25 AM CDT, 44 minutes earlier.

Area forecast discussion, Sep 5, 12:25 AM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1225 AM CDT WED SEP 5 2012

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
PRIMARY CONCERN TONIGHT WILL BE CONVECTIVE TRENDS BUT CONFIDENCE IN
THAT EVOLUTION IS DECREASING AS MOST MODELS...HIGH RES EXPLICIT AND
PARAMETERIZED...ARE CURRENTLY OVERZEALOUS IN THEIR DEPICTION OF
PRECIP.  PRESENT SITUATION HAS 80KT JET FROM ROCKIES INTO IA
ENHANCING DEEP/EFFECTIVE SHEAR.  LITTLE IN THE WAY OF LARGE SCALE
FORCING NOTED IMMEDIATELY UPSTREAM HOWEVER WITH RAP ANALYSIS AND
WATER VAPOR IMAGERY FAIRLY BENIGN.  ONLY SIGN OF LARGER SCALE UPWARD
VERTICAL MOTION /UVM/ SEEMS TO BE ACROSS CENTRAL NE NEAR H85/H7
SHORT WAVE PER VISIBLE IMAGERY.  OUR FORECAST AREA SEEMS PRIMED FOR
DEVELOPMENT THERMODYNAMICALLY WITH UNCAPPED 2000-4000 J/KG MLCAPES.
HOWEVER SPOTTY CONVERGENCE AND LITTLE TO NO UVM OVERHEAD HAVE
RESULTED IN NO DEVELOPMENT AS OF YET.  SMALL CELL ALONG HIGHWAY 20
DISSIPATED WHICH IS A SIGNAL THAT WE ARE NOT READY TO GO SURFACE
BASED AND/OR HAVE INSUFFICIENT UPPER LEVEL SUPPORT.

AT THE MOMENT FEEL THAT CONVECTIVE INITIATION IS GOING TO WAIT FOR
AFOREMENTIONED NE UVM ALONG WITH INCREASED SYNOPTIC SCALE FORCING
AHEAD OF MT/DAKOTAS SHORT WAVE AS IT MOVES EAST THIS EVENING.
ECMWF/GFS QG FORCING INCREASES AS IT REACHES MN BY 06Z.  18Z RAP
SUGGESTS WEAKLY CAPPED ELEVATED CAPES 2000 J/KG OR MORE WILL BE IN
PLACE AND CERTAINLY CAPABLE OF SUPPORTING SEVERE WEATHER CONSIDERING
OUR PROXIMITY TO THE JET.  DCAPES SHOULD REMAIN QUITE HIGH
OVERNIGHT WITH SOUNDINGS SHOWING PLENTY OF DRY AIR BELOW 3KM.  THUS
EXPECT NE CONVECTION TO SLOWLY DEVELOP AND MATURE AS IT REACHES IA
MUCAPE AXIS WITH DAMAGING WINDS AND HAIL QUITE POSSIBLE.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
FORECAST CONCERNS FOR WEDNESDAY WILL DEAL WITH A STRONG COLD FRONT
PUSHING ACROSS THE FORECAST AREA DURING THE MORNING AIDED BY A
POTENT SHORT WAVE SWEEPING ACROSS THE NORTHERN PLAINS INTO IA.  MOST
OF THE CAPE AND SHEAR ARE AHEAD OF THE BOUNDARY SO ONGOING
CONVECTION FROM THE OVERNIGHT WILL AFFECT THE EASTERN HALF OR SO OF
THE FORECAST AREA.  BEHIND THE FRONT MUCH COOLER AND DRIER AIR WILL
PUSH INTO CENTRAL IOWA DURING THE AFTERNOON SO ANY THUNDERSTORM
THREAT IN THE AFTERNOON WILL BE CONFINED TO THE FAR SOUTHEAST
PORTION OF CENTRAL IOWA ON EAST.  BEYOND WEDNESDAY WE BEGIN OUR
SLIDE IN TEMPS AS HIGH PRESSURE BUILDS IN WEDNESDAY NIGHT THROUGH
LATE THURSDAY.  WARM ADVECTION OCCURS THURSDAY NIGHT AHEAD OF THE
NEXT SYSTEM TO AFFECT THE AREA. ON FRIDAY THETA ADVECTION INCREASES
AND A SECOND SHORT WAVE ROTATES THROUGH THE NORTHERN AND CENTRAL
PLAINS BRINGING AND ANOTHER FRONT WILL PUSH ACROSS IOWA BRINGING A
REINFORCING SHOT OF COLD AIR.  SHOWERS AND ISOLATED THUNDERSTORMS
WILL OCCUR WITH THIS FOLLOWED BY SOME VERY COOL AIR.  TEMPERATURES
OVER THE WEEKEND WILL ACTUALLY BE BELOW NORMAL BUT IT WILL BE DRY.

&&

.AVIATION...05/06Z
ONGOING CONVECTION ACROSS NORTHERN IOWA WILL AFFECT NORTHERN
SITES...KFOD/KMCW/KALO THROUGH 12Z. WITH STRONGER THUNDERSTORMS
WINDS COULD GUST UP TO 40KTS OR HIGHER...AND WITH HEAVY RAIN COULD
SEE VISIBILITIES DROP TO MVFR OR IFR. HOWEVER...CEILINGS WILL
PRIMARILY REMAIN VFR WITH HIGH BASED STORMS. COULD SEE PRECIPITATION
SPREADING FURTHER SOUTH TO KDSM...AND HAVE VCTS MENTIONED.
PRECIPITATION WILL QUICKLY PUSH OUT OF SITES...BUT COULD SEE SOME BR
OR HZ DEVELOPMENT NEAR 12Z AT SITES. HOWEVER...BELIEVE WINDS WILL
REMAIN STRONG AND HAVE NOT INCLUDED MENTION ATTM. WINDS WILL SHIFT
TO THE N/NE AND WILL BE STRONG AND GUSTY THROUGHOUT THE DAY
WEDNESDAY. OTHERWISE...CEILINGS WILL BE VFR.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SMALL
LONG TERM...FAB
AVIATION...AWB
Hazardous weather outlook, Sep 4, 11:45 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1145 PM CDT TUE SEP 4 2012

IAZ004>007-015>017-023>028-033>039-044>050-057>061-070>073-060445-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-
ADAIR-MADISON-WARREN-
1145 PM CDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT...ESPECIALLY
NORTH OF HIGHWAY 20. STORMS MAY BE SEVERE WITH THE MAIN THREATS
DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
THURSDAY NIGHT INTO FRIDAY. AT THIS TIME...ANY THREAT FOR SEVERE
WEATHER APPEARS QUITE LIMITED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

IAZ062-074-075-081>086-092>097-060445-
POWESHIEK-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1145 PM CDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. AN ISOLATED SEVERE
STORM WILL BE POSSIBLE WITH DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY...WITH ADDITIONAL STORMS THURSDAY
NIGHT INTO FRIDAY. AT THIS TIME...ANY THREAT FOR SEVERE WEATHER
APPEARS LIMITED.

.SPOTTER INFORMATION STATEMENT...

SOME BRIEF SPOTTER ACTIVATION IS POSSIBLE TONIGHT.

AWB

In the hours before

Special weather statement, Sep 4, 11:48 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1148 PM CDT TUE SEP 4 2012

IAZ025>028-035>039-045>050-050545-
BLACK
HAWK-BOONE-BREMER-BUTLER-CARROLL-FRANKLIN-GREENE-GRUNDY-HAMILTON-
HARDIN-MARSHALL-STORY-TAMA-WEBSTER-WRIGHT-
1148 PM CDT TUE SEP 4 2012

...GUST FRONT PRODUCING STRONG WINDS AHEAD OF THUNDERSTORMS...

AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG GUST FRONT WINDS ALONG A LINE EXTENDING FROM 22 MILES
NORTHWEST OF IOWA FALLS TO 23 MILES NORTHWEST OF AMES TO 53 MILES
WEST OF AMES...MOVING EAST AT 50 MPH.

WINDS GREATER THAN 30 MPH...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  DANA...               WILLIAMS...           POPEJOY...
  PILOT MOUND...        LATIMER...            JEFFERSON...
  COULTER...            JEWELL...             ELLSWORTH...
  RANDALL...            HAMPTON...            GRAND JUNCTION...
  FRASER...             BEAVER...             ALDEN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

AWB
Local storm report, Sep 4, 11:58 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1158 PM CDT TUE SEP 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND GST     FOREST CITY AIRPORT     43.23N 93.62W
09/04/2012  M51 MPH          HANCOCK            IA   AWOS

&&

CCOGIL
Local storm report, Sep 4, 11:59 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
1159 PM CDT TUE SEP 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND GST     FOREST CITY AIRPORT     43.23N 93.62W
09/04/2012  M59.00 MPH       HANCOCK            IA   AWOS

&&

CCOGIL
Local storm report, Sep 5, 12:01 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1201 AM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     TSTM WND GST     MASON CITY AIRPORT      43.16N 93.33W
09/05/2012  M59 MPH          CERRO GORDO        IA   ASOS

&&

CCOGIL
Special weather statement, Sep 5, 12:27 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1227 AM CDT WED SEP 5 2012

IAZ026>028-036>039-049-050-050630-
BLACK
HAWK-BREMER-BUTLER-FRANKLIN-GRUNDY-HAMILTON-HARDIN-MARSHALL-TAMA-
1227 AM CDT WED SEP 5 2012

...STRONG THUNDERSTORMS CONTINUE ACROSS NORTH CENTRAL IOWA...

AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 45 MILES NORTHEAST
OF IOWA FALLS TO 17 MILES SOUTHWEST OF IOWA FALLS...MOVING EAST AT 45
MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  RADCLIFFE...          IOWA FALLS...         GREENE...
  DUMONT...             BUCKEYE...            BRISTOW...
  OWASA...              HUBBARD...            ALLISON...
  ACKLEY...             CLARKSVILLE...        APLINGTON...
  STEAMBOAT ROCK...     PLAINFIELD...         PARKERSBURG...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

AWB
Local storm report, Sep 5, 12:35 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1235 AM CDT WED SEP 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     TSTM WND GST     MASON CITY AIRPORT      43.16N 93.33W
09/05/2012  M70 MPH          CERRO GORDO        IA   ASOS

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 10:01 PM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto44 min
Sep 4, 10:22 PM CDTSevere Thunderstorm WarningDMXPalo Alto, Pocahontas23 min
Sep 4, 10:44 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto46 min
Sep 4, 10:47 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas43 min
Sep 4, 11:09 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago51 min
Sep 4, 11:37 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth38 min
Sep 5, 12:14 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Worth16 min
Sep 5, 12:14 AM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster46 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.